[Skip Breadcrumb Navigation]
[Skip Breadcrumb Navigation]
This activity contains 10 questions.
The family member caring for a client with Parkinson's disease at home notifies the nurse that the client is demonstrating extrapyramidal symptoms. The nurse should instruct the caregiver to:
Give diphenhydramine (Benadryl) 25 mg p.o.
Transport the client to the Emergency Department.
Increase dosage of antiparkinsonism drugs.
Make an appointment with the health care provider for evaluation.
The client asks what can be expected from drug therapy for treatment of parkinsonism. The best response by the nurse would be:
That a cure can be expected within six months.
That symptoms can be reduced, and the ability to perform ADLs can be improved.
That disease progression will be stopped.
That EPS will be prevented.
Levodopa (Laradopa) is prescribed for a client with Parkinson's disease. The nurse's discharge teaching should include: (Select all that apply.)
Monitor the blood pressure every two hours for the first two weeks.
Expect the urine color to be orange.
Report the development of diarrhea.
Report to the lab for a follow-up of liver and renal function tests.
Avoid taking the medication with high-protein meals.
The nurse provides nutritional counseling for a client receiving levodopa. The client should be encouraged to:
Lower the intake of simple carbohydrates.
Increase vitamin B
Avoid foods such as ham, sweet potatoes, and oatmeal.
Decrease intake of dairy products.
The client receiving an anticholinergic drug for treatment of Parkinson's disease complains of dry mouth. Nursing intervention should include advising the client to:
Take the drug with food or milk.
Chew sugarless gum, and suck on sugarless hard candy.
Use mouthwash prior to taking the drug.
Rinse mouth with warm water.
A client has been started on benztropine (Cogentin) for relief of parkinsonian symptoms. Which of the following statements made by the client best indicates the drug is producing a therapeutic effect?
"My hands aren't as shaky as they used to be."
"I feel so calm and relaxed."
"I can tie my shoes now without difficulty."
"That annoying lip smacking is much less frequent."
Donepezil (Aricept) is prescribed for a client with Alzheimer's disease. The nurse determines that the medication is having positive effects when what is observed?
Absence of wandering
Decreased progression of memory loss
Increase in "pin rolling"
Regaining the ability to drive a car
The lab results of a client treated for Alzheimer's disease reveals increased liver function tests. The nurse recognizes that the drug most likely to cause this side effect is:
Rivastigmine tartrate (Exelon).
A client with Alzheimer's disease has been receiving medication therapy for several months. The nurse should teach the client and caregiver to report signs of overdose, which include:
Bradycardia and muscle weakness.
Tachycardia and hypertension.
Abdominal pain and dry mouth.
Emotional withdrawal and tachypnea.
During the initial treatment with levodopa for clients with Parkinson's disease, nursing interventions should include:
Monitoring for suicidal ideation.
Observing for EPS.
Providing safety to prevent falls.
Increasing foods high in vitamin B
, such as bananas and liver.
The Submit Answers for Grading feature requires scripting to function. Your browser either does not support scripting or you have turned scripting off.
So, the Submit Answers for Grading button below will not work.
The following Submit Answers for Grading button is provided in its place and will clear your answers:
The Clear Answers and Start Over feature requires scripting to function. Your browser either does not support scripting or you have turned scripting off.
So, the Clear Answers and Start Over button below will not work.
The following Clear Answers button is provided in its place and will clear your answers:
Some questions in this exercise may have more than one
To answer such questions correctly, you must select all the correct answers.
Copyright © 1995 - 2010
. All rights reserved. Pearson Prentice Hall is an imprint of
[Return to the Top of this Page]
: [Return to the Top of this Page]